Having a bad week - not sure if thyroid related... - Thyroid UK

Thyroid UK
109,268 members126,946 posts

Having a bad week - not sure if thyroid related or other

Tasker
Tasker

Hello everyone. It's been a little while since I posted on here or replied to posts. I've been seeing gradual improvements in my health (am hypothyroid and on levo) but am still under medicated and am due to speak to my doctor on Monday to ask for a dose increase. So I've been plodding along in the meantime, doing what I can and stopping when I have to. But this week I've felt awful, like my system has just said "No!" In a big way. On Sunday I had a really long busy day at work including having to be out in the sun in the afternoon, but took short breaks when I could and got through it. Monday I felt quite good in the morning, more average later on, but still quite a productive day. Tuesday, no energy at all. Seemed like a familiar "bad thyroid day", as I think of it - not actually feeling ill, but just not up to doing much. So I cancelled a lot of my work appointments and rested up for much of the day. But then yesterday and today I've felt awful. I'm telling colleagues and clients it's a virus as I don't know how else to explain it to them, and it might be, but it feels to me more like lots of hormones out of whack (very unscientific I know!). I have a splitting headache, long lasting hot flushes that make me feel unwell, occasional dizziness, no energy, weakness, reduced appetite, and generally feel rough and sometimes a bit tearful. People keep saying it's heatstroke - but I'm staying out of the sun, drinking lots, and it still isn't resolving. I'm worried - which is why I'm posting here I guess. Worried because the symptoms are vague and I can't put a name to what's wrong; worried I won't get to go on my holiday on Monday and I need that break so much; worried that this is something worse kicking off eg chronic fatigue and that I won't get better. Sorry, too much worrying going on, I know!! I'm normally quite sensible about not getting anxious about health. But this is a strange sort of not well.

I'm on 75 levo and hoping to increase to 100, and I take Adrenavive II which I have found helpful. Might this all be just thyroid and adrenals struggling with sustained heat and a busy few days? Do I just rest and wait and see? Is there anything else I can do to help myself?

Sorry, a long post and I think I'm just reaching out for some support and reassurance really. Am on my own and don't want to worry my mum who lives too far away to come and help! ☺️

9 Replies
oldestnewest
shaws
shawsAdministrator

That's what the forum is for, to help support others who don't know what to do next and it is a minefield. This might be reassuring re adrenavive

healthunlocked.com/thyroidu...

My own preference would be to prescribe T4/T3 to patients (I am not medically qualified and have hypo). I have read it should be on a 4:1 or 3:1 basis.

One of our advisers stated the ME or CFS meant that the patients may have thyroid hormone resistance, which means they cannot convert levothyroxine into T3. They recovered when they took T3 only.

Read second half of following link:

hormonerestoration.com/

Tasker
Tasker
in reply to shaws

Thank you, Shaws, for understanding! I have been starting to wonder if levo only is the right approach for me, or if I should add in some T3 also. The link was helpful reading and ties in with my gut isntinct that this little episode is all about my hormones rather than anything else. Thanks again.

Hi Tasker, sorry you are not feeling well. I looked back at your previous posts and 3 months ago you were on 50 mcg Levo, with below range FT4 and low T3. You have obviously had a dose increase since then, but did you have blood tests taken 6 weeks after the increase to see what the results were? This could give a clue as to what is happening. On the face of it, it looks like you could do with some T3. If you decide to go down that route, put a separate post up and you will get information about where to get it from. I have also sent you a PM about getting NDT. Don't give up hope. I was very ill indeed and am now recovered.

Tasker
Tasker
in reply to Scazzoh

Thank you Scazzoh for your encouragement! Yes, my results has been good on 50mcg levo and then results and symptoms both dipped and it was put up to 75, and bloods were done 8 weeks later (that's standard for my surgery, rather than 6 weeks) and are now in range again but not where they should be. So that's why I'm hoping to get an increase to 100mcg when I speak to my GP on Monday. But increasingly I'm thinking about trying T3, ie adding T3 to my current dose of levo and seeing if that helps. (I'll still take the increased prescription if my GP offers it as that means I keep my options open!). Thanks also for your message re NDT.

Scazzoh
Scazzoh
in reply to Tasker

Your TSH should be below 1 and Free T4 and Free T3 towards the top of the range. Being 'within' range might satisfy your doctor, but, won't necessarily make you feel well. You may not actually be on enough levothyroxine. Dr A Toft writes in the BMA book “Understanding Thyroid Disorders”, “The consensus is that enough should be given to ensure that levels of T4 in the blood are at the upper limit of normal or slightly elevated and those of TSH at the lower limit of normal, or in some patients undetectable.” I always get a copy of my blood results and keep a record for my own satisfaction. Good luck and hope you are able to enjoy your holiday.

Jnetti
Jnetti
in reply to Tasker

I've just had an increase in thyroxine. Started off on 25 mg, because of my age presumably, and being considered "Subclinical" (That expression is annoying when you have lots of obvious "Clincial" going on"!).

Do you think you have a bit of an infection? This could likely cause a thyroid flare-up and make you feel really rotten due to both problems together. This happened to me before finally being diagnosed (though had slight symptoms for several years). I had what seemed to be a virus that went on for a few weeks. I felt slightly fluey, as with a nasty cold, but no coughing or sneezing. After a couple of weeks the fluey feeling seemed a bit better, but the lethargy etc etc didn't go away as it would with a virus.

See the doctor today if you possibly can. Hoping and praying you will be well enough to enjoy your holiday xx

Tasker
Tasker
in reply to Jnetti

Thanks for your reply, Jnetti. I hand thought of an infection having that effect. As it happens I feel a bit brighter today so hopefully am in the mend in time for my hols!

Hi Tasker

Not sure if this is relevant but as we are both the same age and have both been diagnosed with Hashimoto and peri-menopause I thought I’d mention “periods”

I’ve only had 2 periods this year but both time I have had symptoms of a Hashi flare just before then followed by a crash and more hypo after

That's interesting, thanks Missimal. I hadn't connected it with periods but I will watch out to see if there is a pattern. I have the coil fitted so don't have proper periods at the moment but every six to eight weeks I get ten days or so of spotting. And that had just finished a few days ago. Food for thought...

You may also like...